The seizure was carried out as part of a joint operation with Irish Revenue's Custom Services.Read more
Local Democracy Reporting Service
A woman has launched a petition to rid her hometown of a “heroin problem” after seeing a photograph on social media of someone injecting themselves in public in broad daylight.
Jodie Richards, 27, launched the petition calling on “Cornwall Council to formally address the heroin problem in St Austell Town Centre”.
The photo on Facebook was said to have been taken close to the Iceland supermarket in the town centre, prompting comments from some that they were concerned a drug problem in the town was out of control.
Ms Richards, who lives in the town, said: “I really appreciate that these people, you can’t just dump them somewhere else and make them someone else’s problem, but they need support and we need to make sure that they are being helped properly."
She said she was calling on all agencies involved in helping drug addicts in the town to be more open about what was being done to help them and protect the public, saying they "need to be transparent" and "tell us about what they are doing" as they "all seem to pass the buck from one another".
She added that she hoped her petition would spur people into action and said she had already been offered the chance to speak to local MP Steve Double and was also talking to Cornwall councillor Sandra Heyward.
BBC South West
Police in south Devon are warning drug users to "not gamble with your health" after being made aware that heroin which had been mixed with the opioid fentanyl had been reported in Torbay.
Torbay Police said on Facebook said the synthetic opioid was deadly "because it’s so much stronger than heroin and is up to 100 times more potent than morphine".
They added that drug users "generally don’t know when their heroin is laced with fentanyl, so when they inject their usual quantity of heroin, they can inadvertently take a deadly dose of the substance".
Officers also said fentanyl sold on the street was "almost always made in a clandestine lab", meaning its effect on the body "can be more unpredictable".